Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    4 new stents and meds making me caugh
    avatar
    skyguy4934 posted:
    I recently received 4 stents (3 in RCA and 1 in the circumflex) and I now have a dry cough. My meds are metoprolol, clopidogrel and atorvastatin would any of them cause my coughing?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    As reported, In some individuals, any of those drugs may/can cause coughing/a dry cough.as a side effect.

    Here's a randomly-selected article that mentions beta-blockers. Metoprolol is a beta-blocker.

    Why Do Antihypertensives Cause Cough?

    http://www.medscape.com/viewarticle/739521

    You can do a search on Plavix (clopidogrel) and Lipitor (atorvastatin) for cough-reference on those.

    AS ALWAYS, report any bothersome, concerning, troublesome, worrisome, worsening or new symptom(s) or suspected side effects to your doctor(s) promptly.


    The bottom line

    Coronary stents (bare-metal or drug-eluting) are only a Band-aid or spot-treatment, as it does not address the disease process and what drives the progression.

    Coronary artery disease (CAD) is a lifelong unpredictable (may/can exhibit periods of stabilization, acceleration and even some regression) condition requiring a continuum of care

    Keep ALL known modifiable risk factors for cardiovascular disease (which actually begins very early in life, even as early as in the pre-teen/teenage years) closely in-check.

    Best of luck down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -

    Be well-informed

    WebMD

    Living with Heart Disease

    Coronary Artery Disease (CAD)

    CAD is a chronic disease with no cure. When you have coronary artery disease, it is important to take care of your....

    This is especially true if you have had an interventional procedure or......

    Recognize the symptoms......

    Reduce your risk factors......

    Take your medications......

    See your doctor for regular check-ups.....

    http://www.webmd.com/heart-disease/guide/living-with-heart-disease

    Coronary artery anatomy

    Starting with the left anterior descending (LAD), the most critical, next to the ultra-critical left main (LM).

    http://www.heartsite.com/html/lad.html

    -

    Heart-Healthy Foods

    Nothing complicated, just plain and simple

    AVOID foods high in saturated fat and cholesterol. CHOOSE skim or low-fat milk, low-fat yogurt and reduced-fat cheeses. Eat more fish and poultry. LIMIT servings to five to seven ounces a day. TRIM visible fat. Limit egg yolks. SUBSTITUTE two egg whites for one whole egg or use an egg-substitute. Eat more fruits and vegetables, whole grains, breads and cereals. USE LESS salt and fat. SEASON WITH herbs and spices rather than with sauces, gravies and butter.

    - -

    Good to know, for the primary and secondary prevention of heart attack and brain attack/stroke

    Epidemiologic studies (EDS) have revealed risk factors (encompasses some new, novel or emerging) for atherosclerosis, typically affecting the carotid, coronary and peripheral arteries, which includes age, gender, genetics (gene deletion, malfunction or mutation) , diabetes (considered as being the highest risk factor), smoking (includes second and thirdhand), inactivity, obesity (a global epidemic, "globesity"), high blood pressure (hypertension), Low HDL (now questionable, according to recent studies) high LDL, small, dense LDL, RLP (remnant lipoprotein), high Lp(a), high ApoB, high Lp-PLA2, high triglycerides, HDL2b, high homocysteine (now questionable), and high C-reactive protein (CRP/hs-CRP).

    -

    Quote!

    Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

    - Charles Inlander, People's Medical Society


    .

    It's your future......be there.

    . ,

    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.
     
    avatar
    James Beckerman, MD, FACC responded:
    Cough is one of the more common side effects from starting new medications, although ACE inhibitors are more commonly associated with cough than aspirin, metoprolol, clopidogrel, or atorvastatin.

    Your doctor will likely feel strongly about you continuing the aspirin, clopidogrel and the atorvastatin - but metoprolol is something you might consider discussing with your cardiologist - in the absence of a prior heart attack or decreased heart function, this might be a medication that could be adjusted, changed, or discontinued - definitely discuss with your doctor before making any changes to your medications.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center